Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 219, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 13, 2018, 3:53 PM CDT for Bay County, Florida. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2018, 3:53 PM CDT (20:53 UTC)
- Expired
- Aug 13, 2018, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:56 PM CDT | TSTM WND DMG | 1 N Lynn Haven, FL | TREE UPROOTED IN LYNN HAVEN. VIEWED ON SOCIAL MEDIA. |
| Aug 13, 3:56 PM CDT | TSTM WND DMG | Lynn Haven, FL | DAMAGE TO FENCING AT CAIN GRIFFIN PARK IN LYNN HAVEN. PICTURE VIA SOCIAL MEDIA. |
| Aug 13, 3:56 PM CDT | TSTM WND DMG | Southport, FL | REPORT OF TREES DOWN IN SOUTHPORT. PICTURE VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WUUS52 KTAE 132053 SVRTAE FLC005-132130- /O.NEW.KTAE.SV.W.0219.180813T2053Z-180813T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 353 PM CDT MON AUG 13 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Central Bay County in the Panhandle of Florida... * Until 430 PM CDT. * At 352 PM CDT, a severe thunderstorm was located over Lynn Haven, moving southwest at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield, Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park, Southport, Cedar Grove, Dirego Park, Beacon Beach, College Station, West Panama City, Bahama Beach, Biltmore Beach, Brannonville, Millville and Gulf Lagoon Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3032 8562 3028 8554 2999 8558 3019 8588 TIME...MOT...LOC 2052Z 036DEG 6KT 3025 8560 HAIL...<.75IN WIND...60MPH $$ 15-HARRIGAN
1 follow-up statement
224
WWUS52 KTAE 132128
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
428 PM CDT MON AUG 13 2018
FLC005-132137-
/O.EXP.KTAE.SV.W.0219.000000T0000Z-180813T2130Z/
Bay FL-
428 PM CDT MON AUG 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BAY COUNTY WILL EXPIRE
AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3032 8562 3028 8554 2999 8558 3019 8588
TIME...MOT...LOC 2127Z 036DEG 6KT 3021 8563
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:32 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 13, 2:32 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
332 PM EDT Mon Aug 13 2018
.NEAR TERM [Through Tonight]...
Convective coverage will continue to expand over the next few hours
as the seabreeze slowly pushes inland and boundary interactions
increase. With limited large-scale forcing, activity over land
should wind down quickly after 00Z, with the focus shifting offshore
overnight.
.SHORT TERM [Tuesday Through Wednesday Night]...
Weak mid level shortwave ridging will build in from the northwest
Gulf this period. A weak frontal boundary or trough will meander
over the area Tuesday and begin to dissipate Wednesday as the
ridging builds overhead. Moisture will remain plentiful, tho
depending on the frontal position Tuesday, a little drier air may
work into our extreme northern counties. PoPs for the next two
days will be around normal and expect the seabreeze to be active
each day. Highest PoPs favor the FL counties. Storms will develop
in the early afternoon then decrease by mid to late evening. Lows
will be in the mid 70s.
.LONG TERM [Thursday Through Monday]...
Mid level ridging will dominate through Friday at which time an
upstream trough will slowly deepen across the southeast and into
our area through Sunday. Seasonal PoP chances on Thursday and
Friday with a little higher PoPs heading into the weekend as the
trough works into the area. Highest chances will reside across
AL/GA closer to the trough. High pressure will build back in
beginning Monday with PoP chances slightly lower. Have high
temperatures slightly lower due to anticipated cloud cover and
rain chances. Readings will be around 90 degrees.
&&
.AVIATION [Through 18Z Tuesday]...
Scattered thunderstorms are expected through the afternoon hours.
KTLH and KVLD appear to have the best chance of being directly
impacted and have included tempo groups. Outside of thunderstorms,
VFR conditions with light winds will prevail.
&&
.MARINE...
Light south to southwest winds will prevail into the
weekend with low seas. Isolated to scattered thunderstorms are
expected with locally higher winds and seas in and around stronger
storms.
&&
.FIRE WEATHER...
Afternoon dispersion values will be low across portions of the local
region Tuesday and Wednesday. Otherwise, there are no other fire weather
concerns.
&&
.HYDROLOGY...
Most local rivers are steady or falling at this time. A few rivers
are in action stage. The wet pattern will continue through much of
the week. Rainfall totals of 0.5 to 1.5 inches are forecast forecast
through Thursday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 90 73 90 73 / 30 60 30 60 10
Panama City 76 89 75 89 76 / 30 50 30 50 20
Dothan 73 91 73 91 73 / 40 50 30 50 20
Albany 73 92 73 91 73 / 30 40 20 60 20
Valdosta 72 91 72 91 73 / 30 60 30 60 10
Cross City 74 89 74 90 74 / 30 50 20 40 10
Apalachicola 77 88 76 88 77 / 30 50 30 50 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Tuesday for
Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Camp
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Camp
MARINE...Scholl
FIRE WEATHER...Barry
HYDROLOGY...DVDIn the hours before
Special weather statement, Aug 13, 2:01 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
301 PM EDT MON AUG 13 2018
FLZ026-027-131930-
Liberty FL-Inland Wakulla FL-
301 PM EDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA AND
SOUTHEASTERN LIBERTY COUNTIES UNTIL 330 PM EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Crawfordville, moving southwest at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
East Camp, Jewel Fire Tower, Poplar Camp, Smith Creek and Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3003 8477 3026 8492 3031 8471 3030 8471
3030 8457 3023 8449
TIME...MOT...LOC 1901Z 060DEG 12KT 3025 8460
25-CAMPSpecial weather statement, Aug 13, 2:24 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Tallahassee FL 324 PM EDT MON AUG 13 2018 FLZ017-018-132000- Inland Jefferson FL-Leon FL- 324 PM EDT MON AUG 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND SOUTHEASTERN LEON COUNTIES UNTIL 400 PM EDT... At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near Tallahassee, moving east at 15 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Tallahassee, Florida A And M, Ralford Greenway, Cody, Macon Community Park, Tallahassee Memorial Hosp, Thomas City, Killearn Estates, Chaires, Lake Ella, Wacissa, State Capital Complex, Governors Square Mall, Lake Miccosukee, Belair, Apalachee Regional Park, Indian Head Acres, Chaires Crossroads, Baum and Capitola. LAT...LON 3036 8429 3049 8429 3061 8398 3035 8396 TIME...MOT...LOC 1924Z 264DEG 13KT 3045 8420 25-CAMP
Special weather statement, Aug 13, 2:48 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
348 PM EDT MON AUG 13 2018
FLZ017-018-GAZ158-132030-
Inland Jefferson FL-Leon FL-Thomas GA-
348 PM EDT MON AUG 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON...
NORTHEASTERN LEON AND SOUTHERN THOMAS COUNTIES UNTIL 430 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Thomasville, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Thomasville, Alma, Fincher, Festus, Jarrott, Everett, Metcalf and
Lake Miccosukee.
LAT...LON 3071 8374 3053 8394 3067 8409 3068 8408
3073 8408 3084 8397 3075 8374
TIME...MOT...LOC 1948Z 310DEG 7KT 3072 8392
15-HARRIGANSpecial weather statement, Aug 13, 3:36 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Tallahassee FL 436 PM EDT MON AUG 13 2018 FLZ012-112-132115- Coastal Bay FL-Inland Bay FL- 436 PM EDT MON AUG 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 515 PM EDT/415 PM CDT/... At 436 PM EDT/336 PM CDT/, Doppler radar was tracking a strong thunderstorm near Lynn Haven, moving southwest at 5 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield, Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park, Southport, Cedar Grove, Dirego Park, Beacon Beach, College Station, Bayou George, West Panama City, Camp Flowers, Bahama Beach, Biltmore Beach and Brannonville. LAT...LON 3037 8559 3029 8543 2997 8561 3017 8596 TIME...MOT...LOC 2036Z 036DEG 6KT 3029 8559 15-HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:37 PM CDT | Special Weather Statement | TAE | Jefferson | 38 min |
| Aug 12, 8:14 PM CDT | Special Weather Statement | TAE | Taylor | 31 min |
| Aug 12, 9:16 PM CDT | Special Marine Warning | TAE | 89 min | |
| Aug 12, 9:56 PM CDT | Special Marine Warning | TAE | 64 min | |
| Aug 13, 5:14 AM CDT | Areal Flood Advisory | TAE | Dixie, Lafayette, Taylor | 2 hr |
| Aug 13, 5:38 AM CDT | Special Marine Warning | TAE | 51 min | |
| Aug 13, 7:53 AM CDT | Special Marine Warning | TAE | 67 min | |
| Aug 13, 9:43 AM CDT | Rip Current Statement | TAE | Gulf | 14 hr |
| Aug 13, 2:01 PM CDT | Special Weather Statement | TAE | Liberty | 29 min |
| Aug 13, 2:24 PM CDT | Special Weather Statement | TAE | Leon | 36 min |
| Aug 13, 3:36 PM CDT | Special Weather Statement | TAE | Bay | 39 min |
| Aug 13, 3:37 PM CDT | Special Marine Warning | TAE | 68 min | |
| Aug 13, 3:40 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 26 min |
| Aug 13, 4:30 PM CDT | Special Weather Statement | TAE | Bay | 45 min |
| Aug 13, 4:42 PM CDT | Areal Flood Advisory | TAE | Bay | 63 min |
| Aug 13, 4:45 PM CDT | Special Marine Warning | TAE | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.